Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 315, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 4, 2004, 6:55 PM CDT for Lincoln County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2004, 6:55 PM CDT (23:55 UTC)
- Expired
- Sep 4, 2004, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042355 SVRLBF NEC111-050030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM CDT SAT SEP 4 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 730 PM CDT * AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 16 MILES NORTHWEST OF GOTHENBURG...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN LINCOLN COUNTY AT 710 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4107 10054 4102 10031 4135 10023 4139 10045 $$ CDH/CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:55 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 4, 2:55 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT SAT SEP 4 2004 ...FORECAST CHALLENGES ARE PRECIP CHANCES THIS WEEKEND...THEN MID WEEK FRONTAL PASSAGE AND ASSOCIATED PRECIP CHANCES AND TEMPS... .DISCUSSION... .NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN FORECAST CHALLENGE LIES WITH THE TIMING OF THE ONSET OF PRECIPITATION...THEN TIMING OF THE EXITING TROF AND END OF PRECIPITATION ON SUNDAY AFTERNOON. SO FAR...ONGOING GRIDS LOOK IN GOOD SHAPE WITH RESPECT TO WEATHER OVER THE NEXT 36 HOURS. AM PLANNING ON INCREASING POPS INTO THE HIGH LIKELY CATEGORY AFTER 03Z THIS EVENING. SURFACE LOW OVR SWRN NEBR WILL CREEP EWD OVERNIGHT. BOTH THE ETA AND GFS ARE INDICATING A STRONG DEFORMATION FIELD TO THE NORTH AND WEST OF THE LOW WITH STRONG MID LEVEL FRONTOGENESIS ORIENTED FROM THE PANHANDLE TO KONL OVERNIGHT. WITH PWS WELL OVER AN INCH THROUGHOUT THE EVENT AND WITH THE TROF APPEARING TO LINK UP WITH THE TROPICAL SYSTEM OFF THE BAJA CA COAST AS WE SPEAK...ENOUGH LOW LEVEL MOISTURE EXISTS FOR A FAIRLY SUSTAINABLE RAIN EVENT OVERNIGHT. ADDED SUPPORT WILL COME INTO THE PICTURE OVERNIGHT AS A DECENT JET STREAK ARRIVES. PRECIP WILL CONTINUE INTO MOST OF TOMORROW AS THE FA REMAINS UNDERNEATH OR AHEAD OF THE TROF FOR THE BETTER PART OF SUNDAY. WITH PERSISTENT CLOUDINESS AND PRECIPITATION EXPECTED...TEMPS WERE NOSED DOWN FURTHER INTO THE 60S. AFTER SUNDAY...FAIR CONDS WILL RETURN ON MONDAY AND TUESDAY AS PATTERN TRANSITIONS TO ZONAL ONCE AGAIN...ALLOWING TEMPS TO REBOUND INTO THE 70S AND LWR 80S. .LONG TERM (WEDNESDAY THROUGH SATURDAY)...NO SURPRISE AS THE GFS SOLUTION LAST NIGHT (00Z) AND 06Z RUN OF THE GFS EARLIER THIS AM... SLOW THE ACTION DOWN NEXT WEEK. WITH THE LATEST RUN...THE FRONT WILL BE KNOCKING ON OUR DOOR THURSDAY NIGHT. AS FOR PRECIP...CONDS SHOULD REMAIN FAIRLY DRY INTO THURSDAY...WITH A SLIGHT CHANCE OF PRECIP MENTIONED ON THURSDAY NIGHT...FRIDAY AND EARLY SATURDAY ASSOC WITH THE FROPA. AS FOR TEMPS...HIGHS WILL BE MAINLY IN THE UPPR 70S/LWR 80S...FOR WEDS AND THURSDAY...WITH THEM COOLING BACK INTO THE LWR TO MID 70S FOR FRIDAY AND SATURDAY. FOR DAYS 8 THROUGH 10...THE GFS CONTINUES TO HINT AT A FAIRLY SIGNIFICANT FRONT ON SUNDAY AND MONDAY. .SYNOPSIS...H5 ANALYSIS THIS AM HIGHLIGHTED WITH A DEEP TROF IN THE WEST AND STRONG RIDGING IN THE EASTERN CONUS. CLOSED LOW HAS DEVELOPED IN EXTREME SWRN UT AND WV IMAGERY FROM 18Z POSITIONS THE UPPR LOW OVR SOUTH CENTRAL UT. THIS POSN IS IN FAIRLY GOOD AGREEMENT WITH THE 12Z GFS AND ETA RUNS. AT THE SURFACE...ANALYSIS AS OF 19Z HAS THE FRONT ALIGNED FROM LBF TO NEAR AINSWORTH. UNDER A DENSE CANOPY OF CLOUDS...TEMPERATURES HAVE STRUGGLED TO REACH 60 OVER THE FAR NWRN ZONES THIS AFTERNOON. IN CONTRAST...ONEIL WAS 88 AND MCCOOK WAS 91 AS OF 2 PM CDT. FIRST INITIAL SHORTWAVE ARRIVING ATTM OVER E CENTRAL COLORADO AND NW KS AS TSRAS HAVE BEGUN TO SPROUT SOUTH OF GLD. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Sep 4, 3:40 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT SAT SEP 4 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT SAT SEP 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A VIGOROUS COLD FRONT SLIDING SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. SHOWERS WILL BECOME MORE WIDESPREAD OVERNIGHT AS THE UPPER LEVEL LOW PRESSURE MOVES ACROSS THE AREA. A FEW THUNDERSTORMS ARE POSSIBLE IN THE MORE UNSTABLE AIR...MAINLY EAST OF A LINE FROM ONEILL TO NORTH PLATTE TO IMPERIAL...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SURFACE FRONT WILL BEGIN TO ADVANCE EASTWARD ON SUNDAY AS THE UPPER LEVEL TROUGH ADVANCES THROUGH WESTERN NEBRASKA. WHILE SHOWERS AND THUNDERSTORMS ARE LIKELY IN EASTERN PORTIONS OF THE OUTLOOK AREA...DRIER AIR BEHIND THE SYSTEM SHOULD BRING AN END TO PRECIPITATION IN THE NORTHWEST DURING THE AFTERNOON. IT APPEARS THE FIRST SIGNS OF AUTUMN WILL ARRIVE BY FRIDAY BEHIND A STRONG COLD FRONT SWEEPING THROUGH THE OUTLOOK AREA AS EARLY AS THURSDAY. ALTHOUGH IT IS TOO EARLY TO TELL HOW COLD THIS AIRMASS WILL BE...THERE WILL BE THE POTENTIAL FOR MORNING LOW TEMPERATURES TO DIP INTO THE 30S ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDB
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.